Alert archive / West Virginia / Flash Flood Warnings in 2005
Flash Flood Warning 25, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 13, 2005, 12:56 PM EDT for Preston County, West Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2005, 12:56 PM EDT (16:56 UTC)
- Expired
- Jul 13, 2005, 3:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Preston County, WV
The radar
The Pittsburgh radar (KPBZ), 112 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 441 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 131658 FFWPBZ WVC077-131900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1256 PM EDT WED JUL 13 2005 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... PRESTON COUNTY IN WEST VIRGINIA * UNTIL 300 PM EDT * AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINS IN NORTHEASTERN PRESTON COUNTY. HOG RUN, PINEY RUN, CHERRY RUN, AND BARNES RUN ARE LIKELY TO GO OVER THEIR BANKS. <<CALL TO ACTION>>A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU LIVE ALONG STREAMS AND CREEKS, TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 3971 7950 3954 7951 3959 7971 3969 7970 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 9:45 AM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 13, 9:45 AM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 945 AM EDT WED JUL 13 2005 .SHORT TERM (REST OF TODAY)... ANOTHER DAY OF BEING ADJACENT TO THE REMNANTS OF DENNIS. HIGHER POP IN OUR WESTERN TIER OF OHIO COUNTIES LOOKS GOOD BEING CLOSER TO THE REMNANTS. FEEDER BAND SIMILAR TO YESTERDAY EXPECTED TO DEVELOP AS DEPICTED ON THE MOSTURE CONVERGENCE OF THE NAM THIS AFTERNOON AND EVENING. WITH FLOW ALOFT VERY LOW AND HIGH PRECBLE WATER EXPECT COULD BE SOME HEAVY RAINERS AGAIN TODAY. TEMPS LOOK OK. UPDATE PRIMARILY COSMETIC TO REMOVE MORNING WORDING. && .PREVIOUS DISCUSSION... (ISSUED 249 AM EDT WED JUL 13 2005) SHORT TERM (TODAY THROUGH FRIDAY)... REMNANT LOW OF HURRICANE DENNIS WL RMN ENTRENCHED OVR THE OH VALLEY FOR THE SHORT TERM PD. NO MAJOR CHANGES TO PROG OF DIURNALLY SPPRTED SCT TO NMRS TSRA DVLPG. WARM AND HUMID CONDITIONS TO CONTINUE WITH HIGH TEMPS IN THE 80S. LONG TERM (SATURDAY THROUGH TUESDAY)... REMNANT LOW OVR THE OH VALLEY WL GRADUALLY FILL WITH OVRALL RIDGING OVR THE ERN CONUS BY THE START OF NXT WEEK. SOME INDS OF CDFNT APPRCHG BY TUE. NO CHANGE TO WARM HUMID CONDITIONS WITH DAILY RA CHCS. AVIATION... REMNANTS OF DENNIS ARE EXPECTED TO REMAIN OVER THE OHIO VALLEY. SCATTERED CLOUDS WILL MOVE THROUGH FROM TIME TO TIME. LOW LEVEL MOISTURE WILL LEAD TO AREAS OF FOG IN THE MORNING COULD PRODUCE WIDELY SCATTERED THUNDERSTORMS ACROSS REGION. PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 13, 4:38 AM EDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PITTSBURGH PA 438 AM EDT WED JUL 13 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-140837- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 438 AM EDT WED JUL 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. SOME OF THESE MAY GENERATE LOCALLY HEAVY RAINFALL AND LIMB CRACKING WIND GUSTS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH THE WEEKEND. ISOLATED WIND GUSTS AND LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 15
In the hours before
Special weather statement, Jul 13, 12:18 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1218 PM EDT WED JUL 13 2005 PAZ032-WVZ023-131715- FAYETTE PA-PRESTON WV- 1218 PM EDT WED JUL 13 2005 ...THUNDERSTORMS... STRONG THUNDERSTORMS WILL MOVE ACROSS FAYETTE AND PRESTON COUNTIES... AT 1217 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER HAZELTON....MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BELLE VERNON...BROWNSVILLE...CHALKHILL...CONNELLSVILLE...DUNBAR... ELLIOTTSVILLE...FARMINGTON...HOPWOOD...MARKLEYSBURG...MASONTOWN... OHIOPYLE...PERRYOPOLIS...SEVEN SPRINGS...WALTERSBURG...SILVER LAKE...BRUCETON MILLS...CATHEDRAL STATE PARK...CLIFTON MILLS... CRANESVILLE...FELLOWSVILLE...GLADESVILLE...HAZELTON...KINGWOOD... LAUREL RUN...NEWBURG...ROWLESBURG...TERRA ALTA...TUNNELTON AND VALLEY POINT EXPECT VERY HEAVY RAINFALL AND SMALL HAIL WITH THESE STORMS WINDS MAY GUST TO AROUND 40 MPH. RAIN WILL EXCEED ONE AND ONE HALF INCHES LOCALLY...CAUSING PONDING IN LOW LYING AND URBANIZED AREAS. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 13, 12:27 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1227 PM EDT WED JUL 13 2005 PAZ022-131730- ARMSTRONG PA- 1227 PM EDT WED JUL 13 2005 ...STRONG THUNDERSTORMS... AT 1225 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 3 MILES NORTHEAST OF CROOKED CREEK LAKE PARK....MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CROOKED CREEK LAKE PARK...ELDERTON...FORD CITY...KITTANNING AND MUFF EXPECT VERY HEAVY RAINFALL AND SMALL HAIL WITH THESE STORMS WINDS MAY GUST TO AROUND 40 MPH. RAIN WILL EXCEED ONE AND ONE HALF INCHES LOCALLY...CAUSING PONDING IN LOW LYING AND URBANIZED AREAS KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 13, 12:39 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1239 PM EDT WED JUL 13 2005 PAZ030-131745- WESTMORELAND PA- 1239 PM EDT WED JUL 13 2005 ...THUNDERSTORMS... STRONG THUNDERSTORMS WILL MOVE THROUGH WESTMORELAND COUNTY... AT 1234 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 3 MILES EAST OF STAHLSTOWN...OR ABOUT 6 MILES WEST OF LAUREL MOUNTAIN STATE PARK....MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... DERRY...DONEGAL...LATROBE...LAUREL MOUNTAIN STATE PARK... LIGONIER...BAGGALEY...HOSTETTER...LAUGHLINTOWN...LYCIPPUS... STAHLSTOWN AND WHITNEY EXPECT VERY HEAVY RAINFALL AND SMALL HAIL WITH THESE STORMS WINDS MAY GUST TO AROUND 40 MPH. RAIN WILL EXCEED ONE AND ONE HALF INCHES LOCALLY...CAUSING PONDING IN LOW LYING AND URBANIZED AREAS KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 13, 12:42 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1242 PM EDT WED JUL 13 2005 PAZ008-015-131745- CLARION PA-VENANGO PA- 1242 PM EDT WED JUL 13 2005 ...STRONG THUNDERSTORMS WILL THROUGH PARTS OF VENANGO AND CLARION... AT 1239 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 4 MILES WEST OF KNOX....MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... EMLENTON...KNOX...OIL CITY...SENECA AND VAN EXPECT VERY HEAVY RAINFALL AND SMALL HAIL WITH THESE STORMS WINDS MAY GUST TO AROUND 40 MPH. RAIN WILL EXCEED ONE AND ONE HALF INCHES LOCALLY...CAUSING PONDING IN LOW LYING AND URBANIZED AREAS KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:20 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall | 55 min |
Nearby
Flash Flood Warnings in West Virginia, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.